Publication date: Sep 12, 2019
Immune checkpoint inhibition has dramatically transformed the treatment of malignant melanoma. With increasing use, their unique spectrum of immune-mediated toxicity has become apparent.
We describe a case of sequential immune-related adverse events (irAEs) in a patient with metastatic melanoma treated with single-agent anti-programmed cell death-1 (PD-1) therapy, pembrolizumab. Although numerous cases of irAEs have been reported, sequential multi-organ involvement, including progressive atopic dermatitis, vitiligo, autoimmune nephritis, autoimmune hepatitis, and autoimmune encephalitis after cessation of therapy, has not been previously documented.
Immunosuppression resulted in clinical remission of each irAE, highlighting the importance of vigilance for autoimmune complications in patients treated with checkpoint inhibition, even after immunotherapy cessation.
Shah, N., Jacob, J., Househ, Z., Shiner, E., Baird, L., and Soudy, H. Unchecked immunity: a unique case of sequential immune-related adverse events with Pembrolizumab. 24093. 2019 J Immunother Cancer (7):1.
|pathway||BSID||Programmed Cell Death|